doi: 10.3934/dcds.2021151
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Regularity for the 3D evolution Navier-Stokes equations under Navier boundary conditions in some Lipschitz domains

1. 

Dipartimento di Scienze Matematiche, Politecnico di Torino, Italy

2. 

Dipartimento di Matematica, Politecnico di Milano, Italy

Received  April 2021 Revised  August 2021 Early access November 2021

For the evolution Navier-Stokes equations in bounded 3D domains, it is well-known that the uniqueness of a solution is related to the existence of a regular solution. They may be obtained under suitable assumptions on the data and smoothness assumptions on the domain (at least $ C^{2,1} $). With a symmetrization technique, we prove these results in the case of Navier boundary conditions in a wide class of merely Lipschitz domains of physical interest, that we call sectors.

Citation: Alessio Falocchi, Filippo Gazzola. Regularity for the 3D evolution Navier-Stokes equations under Navier boundary conditions in some Lipschitz domains. Discrete & Continuous Dynamical Systems, doi: 10.3934/dcds.2021151
References:
[1]

P. AcevedoC. AmroucheC. Conca and A. Ghosh, Stokes and Navier-Stokes equations with Navier boundary condition, C.R. Math. Acad. Sci. Paris, 357 (2019), 115-119.  doi: 10.1016/j.crma.2018.12.002.  Google Scholar

[2]

C. Amrouche and A. Rejaiba, $L^p$-theory for Stokes and Navier-Stokes equations with Navier boundary condition, J. Differential Equations, 256 (2014), 1515-1547.  doi: 10.1016/j.jde.2013.11.005.  Google Scholar

[3]

G. Arioli, F. Gazzola and H. Koch, Uniqueness and bifurcation branches for planar steady Navier-Stokes equations under Navier boundary conditions, J. Math. Fluid Mech., 23 (2001), 20pp. doi: 10.1007/s00021-021-00572-4.  Google Scholar

[4]

G. S. Beavers and D. D. Joseph, Boundary conditions at a naturally permeable wall, J. Fluid Mech., 30 (1967), 197-207.   Google Scholar

[5]

H. Beirão da Veiga, Regularity for Stokes and generalized Stokes systems under nonhomogeneous slip-type boundary conditions, Adv. Differential Equations, 9 (2004), 1079-1114.   Google Scholar

[6]

H. Beirão da Veiga and L. C. Berselli, Navier-Stokes equations: Green's matrices, vorticity direction, and regularity up to the boundary, J. Differential Equations, 246 (2009), 597-628.  doi: 10.1016/j.jde.2008.02.043.  Google Scholar

[7]

L. C. Berselli, Some results on the Navier-Stokes equations with Navier boundary conditions, Riv. Math. Univ. Parma (N.S.), 1 (2010), 1-75.   Google Scholar

[8]

L. C. Berselli, An elementary approach to the 3D Navier-Stokes equations with Navier boundary conditions: Existence and uniqueness of various classes of solutions in the flat boundary case, Discrete Contin. Dyn. Syst. Ser. S, 3 (2010), 199-219.  doi: 10.3934/dcdss.2010.3.199.  Google Scholar

[9]

G. Butler and T. Rogers, A generalization of a lemma of Bihari and applications to pointwise estimates for integral equations, J. Math. Anal. Appl., 33 (1971), 77-81.  doi: 10.1016/0022-247X(71)90183-1.  Google Scholar

[10]

A. Falocchi and F. Gazzola, Remarks on the 3D Stokes eigenvalue problem under Navier boundary conditions, Annali di Matematica, (2021). https://doi.org/10.1007/s10231-021-01165-8. Google Scholar

[11]

A. Friedman, Partial Differential Equations, olt, Rinehart and Winston, Inc., New York-Montreal, Que.-London, 1969.  Google Scholar

[12]

G. P. Galdi and W. J. Layton, Approximation of the larger eddies in fluid motions. II. A model for space-filtered flow, Math. Models Methods Appl. Sci., 10 (2000), 343-350.  doi: 10.1142/S0218202500000203.  Google Scholar

[13]

G. P. Galdi, An introduction to the Navier-Stokes initial-boundary value problem, Fundamental Directions in Mathematical Fluid Mechanics, (2000), 1–70.  Google Scholar

[14]

F. Gazzola and P. Secchi, Inflow-outflow problems for Euler equations in a rectangular cylinder, NoDEA Nonlinear Differential Equations Appl., 8 (2001), 195-217.  doi: 10.1007/PL00001445.  Google Scholar

[15]

F. Gazzola and G. Sperone, Steady Navier-Stokes equations in planar domains with obstacle and explicit bounds for unique solvability, Arch. Ration. Mech. Anal., 238 (2020), 1283-1347.  doi: 10.1007/s00205-020-01565-9.  Google Scholar

[16]

J. G. Heywood, The Navier-Stokes equations: On the existence, regularity and decay of solutions, Indiana Univ. Math. J., 29 (1980), 639-681.  doi: 10.1512/iumj.1980.29.29048.  Google Scholar

[17]

J. Leray, Sur le mouvement d'un liquide visqueux emplissant l'espace, Acta Math., 63 (1934), 193-248.  doi: 10.1007/BF02547354.  Google Scholar

[18]

J. Leray, Essai sur les mouvements plans d'un fluide visqueux que limitent des parois, J. Math. Pures Appl., 13 (1934), 331-419.   Google Scholar

[19]

P.-L. LionsF. Pacella and M. Tricarico, Best constants in Sobolev inequalities for functions vanishing on some part of the boundary and related questions, Indiana Univ. Math., 37 (1988), 301-324.  doi: 10.1512/iumj.1988.37.37015.  Google Scholar

[20]

C. L. M. H. Navier, Mémoire sur les lois du mouvement des fluides, Mem. Acad. Sci. Inst. Fr., 2 (1823), 389-440.   Google Scholar

[21]

J. Pedlosky, Geophysical Fluid Dynamics, Springer, 1979. Google Scholar

[22]

V. A. Solonnikov and V. E. Scadilov, A certain boundary value problem for the stationary system of Navier-Stokes equations, Indiana Univ. Math., 125 (1973), 196-210.   Google Scholar

[23]

R. Temam, Navier-Stokes Equations: Theory and Numerical Analysis, Studies in Mathematics and Its Applications, Vol. 2. North-Holland Publishing Co., Amsterdam-New York-Oxford, 1977.  Google Scholar

[24]

R. Temam, Navier-Stokes Equations and Nonlinear Functional Analysis, 2$^nd$ edition, CBMS-NSF Regional Conference Series in Applied Mathematics, 66. Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1995. doi: 10.1137/1.9781611970050.  Google Scholar

[25]

J. Watanabe, On incompressible viscous fluid flows with slip boundary conditions, J. Comput. Appl. Math., 159 (2003), 161-172.  doi: 10.1016/S0377-0427(03)00568-5.  Google Scholar

[26]

J. Wloka, Partial Differential Equations, Cambridge University Press, Cambridge University Press, Cambridge, 1987. doi: 10.1017/CBO9781139171755.  Google Scholar

show all references

References:
[1]

P. AcevedoC. AmroucheC. Conca and A. Ghosh, Stokes and Navier-Stokes equations with Navier boundary condition, C.R. Math. Acad. Sci. Paris, 357 (2019), 115-119.  doi: 10.1016/j.crma.2018.12.002.  Google Scholar

[2]

C. Amrouche and A. Rejaiba, $L^p$-theory for Stokes and Navier-Stokes equations with Navier boundary condition, J. Differential Equations, 256 (2014), 1515-1547.  doi: 10.1016/j.jde.2013.11.005.  Google Scholar

[3]

G. Arioli, F. Gazzola and H. Koch, Uniqueness and bifurcation branches for planar steady Navier-Stokes equations under Navier boundary conditions, J. Math. Fluid Mech., 23 (2001), 20pp. doi: 10.1007/s00021-021-00572-4.  Google Scholar

[4]

G. S. Beavers and D. D. Joseph, Boundary conditions at a naturally permeable wall, J. Fluid Mech., 30 (1967), 197-207.   Google Scholar

[5]

H. Beirão da Veiga, Regularity for Stokes and generalized Stokes systems under nonhomogeneous slip-type boundary conditions, Adv. Differential Equations, 9 (2004), 1079-1114.   Google Scholar

[6]

H. Beirão da Veiga and L. C. Berselli, Navier-Stokes equations: Green's matrices, vorticity direction, and regularity up to the boundary, J. Differential Equations, 246 (2009), 597-628.  doi: 10.1016/j.jde.2008.02.043.  Google Scholar

[7]

L. C. Berselli, Some results on the Navier-Stokes equations with Navier boundary conditions, Riv. Math. Univ. Parma (N.S.), 1 (2010), 1-75.   Google Scholar

[8]

L. C. Berselli, An elementary approach to the 3D Navier-Stokes equations with Navier boundary conditions: Existence and uniqueness of various classes of solutions in the flat boundary case, Discrete Contin. Dyn. Syst. Ser. S, 3 (2010), 199-219.  doi: 10.3934/dcdss.2010.3.199.  Google Scholar

[9]

G. Butler and T. Rogers, A generalization of a lemma of Bihari and applications to pointwise estimates for integral equations, J. Math. Anal. Appl., 33 (1971), 77-81.  doi: 10.1016/0022-247X(71)90183-1.  Google Scholar

[10]

A. Falocchi and F. Gazzola, Remarks on the 3D Stokes eigenvalue problem under Navier boundary conditions, Annali di Matematica, (2021). https://doi.org/10.1007/s10231-021-01165-8. Google Scholar

[11]

A. Friedman, Partial Differential Equations, olt, Rinehart and Winston, Inc., New York-Montreal, Que.-London, 1969.  Google Scholar

[12]

G. P. Galdi and W. J. Layton, Approximation of the larger eddies in fluid motions. II. A model for space-filtered flow, Math. Models Methods Appl. Sci., 10 (2000), 343-350.  doi: 10.1142/S0218202500000203.  Google Scholar

[13]

G. P. Galdi, An introduction to the Navier-Stokes initial-boundary value problem, Fundamental Directions in Mathematical Fluid Mechanics, (2000), 1–70.  Google Scholar

[14]

F. Gazzola and P. Secchi, Inflow-outflow problems for Euler equations in a rectangular cylinder, NoDEA Nonlinear Differential Equations Appl., 8 (2001), 195-217.  doi: 10.1007/PL00001445.  Google Scholar

[15]

F. Gazzola and G. Sperone, Steady Navier-Stokes equations in planar domains with obstacle and explicit bounds for unique solvability, Arch. Ration. Mech. Anal., 238 (2020), 1283-1347.  doi: 10.1007/s00205-020-01565-9.  Google Scholar

[16]

J. G. Heywood, The Navier-Stokes equations: On the existence, regularity and decay of solutions, Indiana Univ. Math. J., 29 (1980), 639-681.  doi: 10.1512/iumj.1980.29.29048.  Google Scholar

[17]

J. Leray, Sur le mouvement d'un liquide visqueux emplissant l'espace, Acta Math., 63 (1934), 193-248.  doi: 10.1007/BF02547354.  Google Scholar

[18]

J. Leray, Essai sur les mouvements plans d'un fluide visqueux que limitent des parois, J. Math. Pures Appl., 13 (1934), 331-419.   Google Scholar

[19]

P.-L. LionsF. Pacella and M. Tricarico, Best constants in Sobolev inequalities for functions vanishing on some part of the boundary and related questions, Indiana Univ. Math., 37 (1988), 301-324.  doi: 10.1512/iumj.1988.37.37015.  Google Scholar

[20]

C. L. M. H. Navier, Mémoire sur les lois du mouvement des fluides, Mem. Acad. Sci. Inst. Fr., 2 (1823), 389-440.   Google Scholar

[21]

J. Pedlosky, Geophysical Fluid Dynamics, Springer, 1979. Google Scholar

[22]

V. A. Solonnikov and V. E. Scadilov, A certain boundary value problem for the stationary system of Navier-Stokes equations, Indiana Univ. Math., 125 (1973), 196-210.   Google Scholar

[23]

R. Temam, Navier-Stokes Equations: Theory and Numerical Analysis, Studies in Mathematics and Its Applications, Vol. 2. North-Holland Publishing Co., Amsterdam-New York-Oxford, 1977.  Google Scholar

[24]

R. Temam, Navier-Stokes Equations and Nonlinear Functional Analysis, 2$^nd$ edition, CBMS-NSF Regional Conference Series in Applied Mathematics, 66. Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1995. doi: 10.1137/1.9781611970050.  Google Scholar

[25]

J. Watanabe, On incompressible viscous fluid flows with slip boundary conditions, J. Comput. Appl. Math., 159 (2003), 161-172.  doi: 10.1016/S0377-0427(03)00568-5.  Google Scholar

[26]

J. Wloka, Partial Differential Equations, Cambridge University Press, Cambridge University Press, Cambridge, 1987. doi: 10.1017/CBO9781139171755.  Google Scholar

Figure 1.  From left to right: a pipe bifurcation, a joint, a vein, a drop, a tunnel, a bottle
Figure 2.  Some sectors obtained as subdomains of a sphere
Figure 3.  Some Lipschitz domains that are not sectors, according to Definition 3
Figure 4.  Sectors of type $ (B) $
[1]

Chongsheng Cao. Sufficient conditions for the regularity to the 3D Navier-Stokes equations. Discrete & Continuous Dynamical Systems, 2010, 26 (4) : 1141-1151. doi: 10.3934/dcds.2010.26.1141

[2]

Hongjie Dong, Kunrui Wang. Interior and boundary regularity for the Navier-Stokes equations in the critical Lebesgue spaces. Discrete & Continuous Dynamical Systems, 2020, 40 (9) : 5289-5323. doi: 10.3934/dcds.2020228

[3]

Chérif Amrouche, Nour El Houda Seloula. $L^p$-theory for the Navier-Stokes equations with pressure boundary conditions. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1113-1137. doi: 10.3934/dcdss.2013.6.1113

[4]

Sylvie Monniaux. Various boundary conditions for Navier-Stokes equations in bounded Lipschitz domains. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1355-1369. doi: 10.3934/dcdss.2013.6.1355

[5]

Luigi C. Berselli. An elementary approach to the 3D Navier-Stokes equations with Navier boundary conditions: Existence and uniqueness of various classes of solutions in the flat boundary case.. Discrete & Continuous Dynamical Systems - S, 2010, 3 (2) : 199-219. doi: 10.3934/dcdss.2010.3.199

[6]

Vittorino Pata. On the regularity of solutions to the Navier-Stokes equations. Communications on Pure & Applied Analysis, 2012, 11 (2) : 747-761. doi: 10.3934/cpaa.2012.11.747

[7]

Igor Kukavica. On regularity for the Navier-Stokes equations in Morrey spaces. Discrete & Continuous Dynamical Systems, 2010, 26 (4) : 1319-1328. doi: 10.3934/dcds.2010.26.1319

[8]

Igor Kukavica. On partial regularity for the Navier-Stokes equations. Discrete & Continuous Dynamical Systems, 2008, 21 (3) : 717-728. doi: 10.3934/dcds.2008.21.717

[9]

Matthew Paddick. The strong inviscid limit of the isentropic compressible Navier-Stokes equations with Navier boundary conditions. Discrete & Continuous Dynamical Systems, 2016, 36 (5) : 2673-2709. doi: 10.3934/dcds.2016.36.2673

[10]

Quanrong Li, Shijin Ding. Global well-posedness of the Navier-Stokes equations with Navier-slip boundary conditions in a strip domain. Communications on Pure & Applied Analysis, 2021, 20 (10) : 3561-3581. doi: 10.3934/cpaa.2021121

[11]

Maxim A. Olshanskii, Leo G. Rebholz, Abner J. Salgado. On well-posedness of a velocity-vorticity formulation of the stationary Navier-Stokes equations with no-slip boundary conditions. Discrete & Continuous Dynamical Systems, 2018, 38 (7) : 3459-3477. doi: 10.3934/dcds.2018148

[12]

Petr Kučera. The time-periodic solutions of the Navier-Stokes equations with mixed boundary conditions. Discrete & Continuous Dynamical Systems - S, 2010, 3 (2) : 325-337. doi: 10.3934/dcdss.2010.3.325

[13]

Franck Boyer, Pierre Fabrie. Outflow boundary conditions for the incompressible non-homogeneous Navier-Stokes equations. Discrete & Continuous Dynamical Systems - B, 2007, 7 (2) : 219-250. doi: 10.3934/dcdsb.2007.7.219

[14]

Teng Wang, Yi Wang. Large-time behaviors of the solution to 3D compressible Navier-Stokes equations in half space with Navier boundary conditions. Communications on Pure & Applied Analysis, 2021, 20 (7&8) : 2811-2838. doi: 10.3934/cpaa.2021080

[15]

Yoshikazu Giga. A remark on a Liouville problem with boundary for the Stokes and the Navier-Stokes equations. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1277-1289. doi: 10.3934/dcdss.2013.6.1277

[16]

Jishan Fan, Yasuhide Fukumoto, Yong Zhou. Logarithmically improved regularity criteria for the generalized Navier-Stokes and related equations. Kinetic & Related Models, 2013, 6 (3) : 545-556. doi: 10.3934/krm.2013.6.545

[17]

Zijin Li, Xinghong Pan. Some Remarks on regularity criteria of Axially symmetric Navier-Stokes equations. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1333-1350. doi: 10.3934/cpaa.2019064

[18]

Xuanji Jia, Zaihong Jiang. An anisotropic regularity criterion for the 3D Navier-Stokes equations. Communications on Pure & Applied Analysis, 2013, 12 (3) : 1299-1306. doi: 10.3934/cpaa.2013.12.1299

[19]

Keyan Wang. On global regularity of incompressible Navier-Stokes equations in $\mathbf R^3$. Communications on Pure & Applied Analysis, 2009, 8 (3) : 1067-1072. doi: 10.3934/cpaa.2009.8.1067

[20]

Hui Chen, Daoyuan Fang, Ting Zhang. Regularity of 3D axisymmetric Navier-Stokes equations. Discrete & Continuous Dynamical Systems, 2017, 37 (4) : 1923-1939. doi: 10.3934/dcds.2017081

2020 Impact Factor: 1.392

Article outline

Figures and Tables

[Back to Top]